I took a ceterizine today, and about an hour after I took it my right eye suddenly got extremely watery, red and hot. My eyes had been feeling swollen today, and I had minor allergy sinus pain, so that's why I took it. Should I be worried about this reaction? I've taken many antihistamines before (including the ceterizine) and never had an issue.
Understand your predicament. Allergens trigger reactions which release histamine, which acts at the peripheral receptors, resulting in allergic reactions and rashes. Antihistamines block the histamine receptors and prevent histamine from acting and thus help in preventing rashes. So, true allergic reactions to antihistamines are unusual.
Since you have taken cetirizine before and not developed any reactions, the reactions in the eye may not be related to the medication. But, one can develop an allergic reaction to any medication or any of its ingredients. The allergic reaction could be caused by one of the preservatives added during manufacture.
So, observe and consult your family physician for alternate antihistamines.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.